Alert archive / California / Wind Advisories in 2009

Wind Advisory 16, NWS Los Angeles, CA

February 26, 2009

NWS Los Angeles, CA issued this wind advisory at Feb 26, 2009, 3:26 AM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2009, 3:26 AM PST (11:26 UTC)
Expired
Feb 26, 2009, 9:00 PM PST
In force
18 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 261126
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
326 AM PST THU FEB 26 2009

...GUSTY WESTERLY WINDS TO AFFECT THE ANTELOPE VALLEY TODAY...

.A WEAKENING FRONT WILL PASS THROUGH CENTRAL CALIFORNIA TODAY
BRINGING INCREASING SOUTHWEST AND WESTERLY WINDS ACROSS THE
ANTELOPE VALLEY THIS MORNING AND CONTINUE THROUGH EARLY THIS
EVENING. EXPECT SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH FREQUENT
GUSTS TO 45 MPH ACROSS MUCH OF THE ANTELOPE VALLEY.

CAZ059-261800-
/O.NEW.KLOX.WI.Y.0016.090226T1126Z-090227T0500Z/
ANTELOPE VALLEY-
326 AM PST THU FEB 26 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

GUSTY SOUTHWEST TO WEST WINDS WILL AFFECT MUCH OF THE ANTELOPE
VALLEY TODAY. INITIALLY...THE STRONGEST WINDS WILL AFFECT AREAS
NEAR THE SOLEDAD PASS ON HIGHWAY 14 NEAR LAKE PALMDALE AND POPPY
PARK...THEN WILL INCREASE AND BECOME MORE WIDESPREAD THIS
AFTERNOON. GUSTY WESTERLY WINDS 20 TO 30 MPH WITH FREQUENT GUSTS
TO 45 MPH WILL BE LIKELY ACROSS MUCH OF THE ANTELOPE VALLEY BY
EARLY THIS AFTERNOON. THERE COULD BE A FEW ISOLATED GUSTS TO 50
MPH AS WELL. WINDS WILL BEGIN TO DIMINISH SOME THIS EVENING TO
BELOW WIND ADVISORY THRESHOLDS.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS THE ANTELOPE VALLEY
AND THROUGH THE SOLEDAD PASS ENTERING THE HIGH DESERT. EXPECT
REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE
PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS
OF CONTROL.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MEIER/KAPLAN
2 follow-up statements
000 
WWUS76 KLOX 261740
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
940 AM PST THU FEB 26 2009

...GUSTY WESTERLY WINDS TO AFFECT THE ANTELOPE VALLEY TODAY...

.A WEAKENING FRONT WILL PASS THROUGH CENTRAL CALIFORNIA TODAY
BRINGING INCREASING SOUTHWEST AND WESTERLY WINDS ACROSS THE ANTELOPE
VALLEY THIS MORNING AND CONTINUE THROUGH EARLY THIS EVENING. EXPECT
SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH FREQUENT GUSTS TO 45 MPH
ACROSS MUCH OF THE ANTELOPE VALLEY.

CAZ059-270500-
/O.CON.KLOX.WI.Y.0016.000000T0000Z-090227T0500Z/
ANTELOPE VALLEY-
940 AM PST THU FEB 26 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

GUSTY SOUTHWEST TO WEST WINDS WILL AFFECT MUCH OF THE ANTELOPE
VALLEY TODAY. INITIALLY...THE STRONGEST WINDS WILL AFFECT AREAS NEAR
THE SOLEDAD PASS ON HIGHWAY 14 NEAR LAKE PALMDALE AND POPPY PARK...
THEN WILL INCREASE AND BECOME MORE WIDESPREAD THIS AFTERNOON. GUSTY
WESTERLY WINDS 20 TO 30 MPH WITH FREQUENT GUSTS TO 45 MPH WILL BE
LIKELY ACROSS MUCH OF THE ANTELOPE VALLEY BY EARLY THIS AFTERNOON.
THERE COULD BE A FEW ISOLATED GUSTS TO 50 MPH AS WELL. WINDS WILL
BEGIN TO DIMINISH SOME THIS EVENING TO BELOW WIND ADVISORY
THRESHOLDS.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS THE ANTELOPE VALLEY AND
THROUGH THE SOLEDAD PASS ENTERING THE HIGH DESERT. EXPECT REDUCED
VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED
FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF
CONTROL.

$$
000 
WWUS76 KLOX 270455
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
855 PM PST THU FEB 26 2009

...WINDS HAVE DIMINISHED THIS EVENING...

.GUSTY WEST TO NORTHWEST WINDS OVER THE ANTELOPE VALLEY HAVE
DIMINISHED TO GENERALLY BELOW ADVISORY LEVELS THIS EVENING. AS A
RESULT THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM PST.
EVEN SO...LOCAL GUSTS TO 35 MPH WILL BE POSSIBLE THROUGH THE
EVENING.

CAZ059-270600-
/O.EXP.KLOX.WI.Y.0016.000000T0000Z-090227T0500Z/
ANTELOPE VALLEY-
855 PM PST THU FEB 26 2009

...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

WINDS HAVE DECREASED TO 15 TO 25 MPH OVER THE ANTELOPE
VALLEY...WITH LOCAL GUSTS TO 35 MPH. WITH WINDS EXPECTED TO REMAIN
GENERALLY BELOW ADVISORY LEVELS...THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE AT 9 PM PST.

$$

SIRARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 25, 8:42 PM PST, 6 hours 44 minutes earlier.

Area forecast discussion, Feb 25, 8:42 PM PST, 6 hours 44 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
842 PM PST WED FEB 25 2009

.UPDATE...WATER VAPOR IMAGERY INDICATES WESTERLY FLOW ALOFT
CONTINUING WITH A WEAK DISTURBANCE IN THE FLOW PATTERN. FOG
PRODUCT IMAGERY INDICATES A BAND OF LOWER-LEVEL CLOUDINESS MOVING
SOUTHEAST...BUT IT WILL LIKELY BE A TOUGH SHORT-TERM FORECAST
TONIGHT DUE TO THE AMOUNT OF HIGH LEVEL MOISTURE LIKELY PUSHING
OVER THE AREA TONIGHT. SOME PATCHES OF MARINE LAYER OR LOW-LEVEL
CLOUDINESS APPEAR TO BE TOUCHING THE OFFSHORE WATERS THROUGH
BREAKS IN THE CIRRUS. THIS DOES AGREE REASONABLY WELL WITH THE
LATEST NAM-WRF BOUNDARY LAYER RELATIVE HUMIDITIES. CLOUDS WILL
LIKELY ARRIVE LATER TONIGHT OVER THE CENTRAL COAST AND OVER THE
LOS ANGELES COUNTY AREAS. LOWER CONFIDENCE EXISTS FOR POSSIBLE
LOW CLOUDS FOR THE SANTA BARBARA SOUTH COAST AND FOR THE VENTURA
COUNTY AREAS.

CLEARING SHOULD OCCUR FOR THE AFTERNOON FOR MOST AREAS ON
THURSDAY AS SOME LOW-LEVEL COLD AIR ADVECTION ESTABLISHES OVER
THE REGION...BUT THE COLD AIR ADVECTION SHOULD NOT BE STRONG
ENOUGH TO WIPE OUT THE MARINE LAYER TOTALLY. SOME CONCERN IS THAT
STRONG WINDS MAY DEVELOP THROUGH THE I-5 CORRIDOR ON THURSDAY
MORNING AS 850 MB WINDS TO NEAR 25 KNOTS BY THURSDAY
MORNING...WITH 850 MB THERMAL GRADIENTS APPROACHING 8 DEGREES
CELSIUS IN THE NAM-WRF AND 5 DEGREES CELSIUS IN THE GFS. SURFACE
GRADIENTS INITIALIZED MORE ON THE ONSHORE SIDE...OVERDONE BY
ABOUT A MILLIBAR. IN ADDITION...INCREASING ONSHORE GRADIENTS
DEVELOPING BETWEEN THE COASTS AND VALLEY AREAS AND THE DESERT WILL
LIKELY CREATE ADVISORY LEVEL WINDS FOR THE ANTELOPE VALLEY ON
THURSDAY AFTERNOON. WITH THE MODELS INCREASING THE WINDS IN THIS
EVENING SOLUTION...AND STILL SOME TIME BEFORE THE ONSET OF
WINDS...AN ADVISORY DECISION WILL TABLED FOR NOW...AND THE MID-
SHIFT WILL BE BRIEFED.

&&

.PREV DISCUSSION... /ISSUED 155 PM PST WED FEB 25 2009/

SHORT TERM (TODAY-SAT)...AN UPPER LOW IS OVER THE PAC NW WITH A
TROF STRETCHING TO THE SOUTHWEST. A WEAK FRONTAL BOUNDARY WILL
PASS THROUGH THE CENTRAL COAST THU MORNING, POSSIBLY DROPPING
SOME SPRINKLES OR VERY LIGHT RAIN THERE, OTHERWISE VERY LITTLE
IMPACT EXPECTED OTHER THAN MAINTAINING A MOIST WEST TO SOUTHWEST
LOW LVL FLOW AND A FAIR AMOUNT OF CLOUDS. BY THU AFTERNOON, HIGH
PRESSURE WILL START TO BUILD FROM THE SOUTH AND MOST AREAS SHOULD
SEE DECENT CLEARING WITH TEMPS A FEW DEGREES WARMER THAN TODAY.

HIGH PRESSURE WILL BE STRENGTHENING ACROSS THE SOUTHWESTERN US
THROUGH SAT, RESULTING IN A FEW DEGREES OF WARMING EACH DAY,
PEAKING SATURDAY WITH HIGHS IN THE MID TO UPPER 70S INLAND AND
60S TO LOWER 70S AT THE COAST. THERE STILL WILL LIKELY BE ENOUGH
LOW LVL MOISTURE AROUND TO ALLOW FOR SOME LOW CLOUDS DURING THE
OVERNIGHT AND MORNING HOURS. IN ADDITION, MODELS SHOW A FAIR
AMOUNT OF HIGH LVL MOISTURE MOVING IN FROM THE SOUTHWEST,
ESPECIALLY FROM SBA COUNTY NORTH SO SKIES WONT BE COMPLETELY
CLEAR. BUT GENERALLY A BENIGN WEATHER PATTERN FRI AND SAT WITH
TEMPS WARMING UP TO A FEW DEGREES ABOVE NORMALS.

LONG TERM (SUN-WED)...TENDED TO FOLLOW CLOSER TO THE ECMWF
FORECAST AS I PREFER ITS SLOWER TIMING ON THE ARRIVAL OF THE
NEXT COUPLE WEATHER SYSTEMS. THE FIRST OF WHICH IS EXPECTED TO
ARRIVE SUNDAY AND THE SECOND WILL BE LATE TUE AND WED. NEITHER OF
THESE SYSTEMS APPEAR TO BE VERY ROBUST WITH THE BULK OF THE
ENERGY REMAINING OVER NRN CALIFORNIA. OVERALL THOUGH, LOTS OF
CLOUDS AND SEASONAL TEMPS WITH A COUPLE WEAK WEATHER SYSTEMS.

&&

.AVIATION...25/0042Z.
SOUTH OF POINT CONCEPTION..VFR CONDITIONS WILL PERSIST THROUGH AT
LEAST 03Z...THEN MVFR CONDITION WILL SPREAD INLAND OVER THE LOS
ANGELES COUNTY TERMINALS. LOWER CONFIDENCE IN MARINE LAYER FOR
KBUR...KVNY...KOXR AND KSBA. LIGHT TO MODERATE LOW LEVEL WINDS SHEAR
AND TURBULENCE WILL DEVELOP THIS EVENING AT KSBA AND PERSIST THROUGH
06Z TONIGHT. NORTH OF POINT CONCEPTION...VFR CONDITIONS WILL LIKELY
PERSIST THROUGH AT LEAST 10Z...OR AS LATE AS 18Z THURSDAY.

KLAX...VFR CONDITIONS WILL LIKELY PERSIST THROUGH 03Z...OR 08Z AT
THE LATEST TONIGHT. AFTER 08Z...MVFR CONDITIONS WILL BECOME
PREDOMINANT AND PERSIST THROUGH AT LEAST 16Z...OR 18Z AT THE LATEST.

KBUR...LOWER CONFIDENCE EXISTS IN THE MARINE LAYER FOR KBUR
THROUGHOUT TONIGHT. VFR CONDITIONS WILL PERSIST THROUGH 09Z...WITH
OCCASIONAL CEILINGS BELOW 6000 FEET THROUGH THE NEXT COUPLE OF
HOURS. THERE IS A 70 PERCENT THAT MVFR CONDITIONS WILL DEVELOP
BETWEEN 09Z AND 11Z TONIGHT...AND PERSIST THROUGH 16Z THURSDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

HALL/WOFFORD

WWW.WEATHER.GOV/LOSANGELES

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 2:28 AM PSTSmall Craft AdvisoryLOX19 hr

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.